Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 365, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 29, 2005, 3:57 PM CDT for Hale County, Marengo County, Perry County, Alabama. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 3:57 PM CDT (20:57 UTC)
- Expired
- May 29, 2005, 5:01 PM CDT
- In force
- 64 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Hale County, AL, Marengo County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 101 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 292059
SVRBMX
ALC065-091-105-292200-
/O.NEW.KBMX.SV.W.0365.050529T2057Z-050529T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF MARION
MARENGO COUNTY IN SOUTHWEST ALABAMA
THIS INCLUDES THE CITY OF DEMOPOLIS
HALE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF GREENSBORO
* UNTIL 500 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DEMOPOLIS TO 16 MILES SOUTHEAST OF LINDEN...AND MOVING
NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNIONTOWN AND HEIBERGER.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3249 8788 3207 8767 3232 8745 3248 8741
3250 8712 3260 8705 3288 8732 3264 8770
$$
612 follow-up statements
000
WWUS54 KBMX 292119
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
418 PM CDT SUN MAY 29 2005
ALC091-292128-
/O.CAN.KBMX.SV.W.0365.000000T0000Z-050529T2200Z/
MARENGO AL-
418 PM CDT SUN MAY 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR MARENGO COUNTY IS CANCELLED...
LAT...LON 3263 8774 3239 8745 3248 8741 3250 8712
3260 8705 3288 8732 3264 8770
$$
ALC065-105-292200-
/O.CON.KBMX.SV.W.0365.000000T0000Z-050529T2200Z/
PERRY AL-HALE AL-
418 PM CDT SUN MAY 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR HALE
AND PERRY COUNTIES...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF GREENSBORO TO 20 MILES SOUTH OF
MARION...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION
AND HEIBERGER.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3263 8774 3239 8745 3248 8741 3250 8712
3260 8705 3288 8732 3264 8770
$$
61000
WWUS54 KBMX 292201
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT SUN MAY 29 2005
ALC065-105-292210-
/O.EXP.KBMX.SV.W.0365.000000T0000Z-050529T2200Z/
PERRY AL-HALE AL-
500 PM CDT SUN MAY 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR HALE AND PERRY COUNTIES
EXPIRED AT 500 PM CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LAT...LON 3263 8774 3239 8745 3248 8741 3250 8712
3260 8705 3288 8732 3264 8770
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:15 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 29, 2:15 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CDT SUN MAY 29 2005 .SHORT TERM...(TONIGHT - WED NIGHT) AREAS OF LIGHT SHOWERS CONTINUE ACROSS THE NORTHERN CWA WITH A LINE OF STRONG TO SVR STORMS APPROACHING FROM THE SOUTHWEST. TEMPERATURES TODAY RANGED GREATLY FROM NORTH TO SOUTH WITH 85 IN TROY TO 63 IN GADSDEN...AS OF 2 PM. NUMEROUS VORT MAXES SCHEDULED TO MOVE ACROSS THE AREA TONIGHT THROUGH WED. TIMING AND EXACT LOCATION OF THESE FEATURES WILL BE A BIT DIFFICULT, BUT THEY WILL ALL BE NEAR OR OVER THE CWA, SO LIKELY OR HIGHER POPS WILL BE ADDED THROUGH TUESDAY NIGHT. WILL GO LOWER THAN GFS QPF, BUT SEVERAL INCHES STILL POSSIBLE AREA WIDE. BY WED, UPPER LOW BEGINS TO LIFT OUT OF THE AREA AND WILL BACK DOWN TO CHANCE POPS. TEMPERATURES DURING THE SHORT TERM WILL AGAIN BE HEAVILY DEPENDENT ON CLOUDS AND RAIN. .LONG TERM...(THURSDAY - SUN NIGHT) RETURN TO MORE SEASONAL CONDITIONS BY THURSDAY WITH MAINLY AFTERNOON AND EARLY EVENING CONVECTION EXPECTED. UPPER PATTERN DEVELOPS INTO DIRTY RIDGE OVER THE SOUTHEAST. WITH HEIGHTS RISING MID 80S WILL BE POSSIBLE...LOWS IN THE 60S. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 74 64 75 / 100 100 80 80 ANNISTON 60 74 65 77 / 100 100 80 80 BIRMINGHAM 63 75 65 77 / 100 100 80 80 TUSCALOOSA 65 77 67 80 / 100 100 80 80 CALERA 63 76 67 78 / 100 100 80 80 AUBURN 63 79 66 77 / 100 100 80 80 MONTGOMERY 67 82 68 81 / 100 100 80 80 TROY 67 82 69 82 / 100 100 80 80 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/88
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:01 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 59 min |
| May 29, 5:18 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 59 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.